Responses

Download PDFPDF

Troponin for prediction of cardiovascular collapse in acute colchicine overdose
Free
Compose Response

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Author Information
First or given name, e.g. 'Peter'.
Your last, or family, name, e.g. 'MacMoody'.
Your email address, e.g. higgs-boson@gmail.com
Your role and/or occupation, e.g. 'Orthopedic Surgeon'.
Your organization or institution (if applicable), e.g. 'Royal Free Hospital'.
Statement of Competing Interests

PLEASE NOTE:

  • Responses are moderated before posting and publication is at the absolute discretion of BMJ, however they are not peer-reviewed
  • Once published, you will not have the right to remove or edit your response. Removal or editing of responses is at BMJ's absolute discretion
  • If patients could recognise themselves, or anyone else could recognise a patient from your description, please obtain the patient's written consent to publication and send them to the editorial office before submitting your response [Patient consent forms]
  • By submitting this response you are agreeing to our full [Response terms and requirements]

Vertical Tabs

Other responses

Jump to comment:

  • Published on:
    Authors' response

    Dear Editor,

    We note with interest the comments on our report made by David Wood and colleagues at the Guy’s Poisons Unit. Our response to these is as follows.

    The evidence for our conclusion is obtained from the literature on troponins as well as the two case reports by Mullins and ourselves. As troponin testing is relatively new and colchicine overdose a rare event it will take many years to build up mo...

    Show More
    Conflict of Interest:
    None declared.
  • Published on:
    Serial Troponin-I measurements are unlikely to be useful in acute colchicine toxicity
    • David M WOOD, Specialist Registrar in Clinical Toxicology
    • Other Contributors:
      • Shaun L. GREENE, Paul I. DARGAN, Alison L. JONES

    Dear Editor,

    van Heyningen and Watson reported a case of acute colchicine poisoning, associated with significant cardiovascular compromise, with elevated troponin-I concentrations, resulting in death.[1] Elevation of cardiac troponin concentrations in acute colchicine toxicity has been previously reported.[2] The authors concluded that in future cases serial 12 hourly troponin measurements should be undertake...

    Show More
    Conflict of Interest:
    None declared.